Write a review

Chipmunk Mouth After Juvederm Was Injected into my Nasal Labial Folds and into One Cheek

I did it because I have lines around my mouth that...

I did it because I have lines around my mouth that are quite severe and I'm only in my early thirties.

The cons were the price 3 syringes for 1300 and the pain, which wasn't too bad due to the lidocane. If this swelling bumpy thing doesn't go away, then another potential con is that my face has been jacked up for 12 months.

The pro will be that if the swelling goes down and the lines around my mouth lessen, it will have been worth the hassle.

I had Juvederm injected into my nasal labial folds and into one cheek (her idea, not even sure why she did it) and now it looks uneven and bumpy on the cheek area around the mouth. Granted, I expect that there should be some swelling after such a procedure and it has only been a day, but the bumpy texture of my skin has me uneasy. I have noticed that some docs say to massage the injected area but the lady who did mine has told me not to touch my face for three days or have it massaged for up to a week. Are the bumps cause for concern? Further, the sides of my mouth are pouchy looking like I'm holding something in my mouth. Is this normal? I'm looking rather swollen and bizarre. I'm in my early thirties and she used three syringes on my lower face. I'm thinking she may have gone overboard but I'm not entirely sure.

It was a big rip off, I think. Three syringes for...

It was a big rip off, I think. Three syringes for lines around my mouth and I was 32. It migrated down and gave me jowls. Be careful who you let do this procedure. They need to be both skillful and trustworthy.
Name not provided

I went to the nurse at the medspa where I had been getting peels.

2 out of 5 stars Overall rating
Was this review helpful? 3 others found this helpful

Comments (17)

Sort by

Luckily mine was gone within a year. The weird jowly things finally disappeared and I got the oval shape back to my face. I hope to find a doc in the future that I can trust to only use as much as is needed.
  • Reply
Did you have the regular juvederm or juvederm plus? I'm 30 and was also left with odd jowls after juvederm and wondering when mine will go away. Mine has been going on now for 8 months.
  • Reply
Juvederm effects last for years. I had it injected under my eyes March 2008. It is now August 2012 and the bags stayed. I had to have some vitrase injected in the inner corners of my eyes in fall 2008 because it looked just too ridiculous! Many MDs, nurses, etc have no idea what they are doing. They are legal to stick a needle in you, and that is pretty much it. It is important to get someone with an idea for facial aesthetics.
  • Reply
That's awful and I'm so sorry you're also going through this. Hopefully by now your face is back to normal.
  • Reply
you should be concerned about what was used "to make the juvederm go down."
the doctor used a steriod, which can cause an indentation if even a small bit too much is injected. the indentation is not permanent, but it can last for many months.
  • Reply
Sorry, I missed this. I might pictures around here somewhere. It has been over a year since the effects of the Juvadrem faded. I no longer have jowls. The only good thing that came out of it was that it healed the lines around my mouth. They never went back to the way that they looked before. But I haven't tried to get it done again because for that much money, I need to trust the person doing it. I have seen such amazing work done on people with this stuff and I definitely didn't get that sort of quality where I went. I'm not looking for a miracle, I just need a doctor who uses their syringe artfully and with skill.
  • Reply
You are far too young to be dealing with that. can u send pics? you do not have to include eyes so not to disclose identity.
  • Reply
I am 32.
  • Reply
Hi. I think she used too much. The nasal lines are back and I have jowels where the juvederm migrated down . It's subtle, so I am able to live with it. But I'm certainly not happy with the outcome.
  • Reply
cecil what is ur age?
  • Reply
Good lord, THREE syringes and you are in early 30s? I am in early 40's and i use ONE syringe for my entire face for a natural look! Juvederm should not be shot up into one area like that. It also holds 1000x its own weight in water, so expect it will absorb water from surrounding tissues. This "dr" sounds like she either has no idea for aesthetics or is just doing it for monetary gain -- or maybe both!
  • Reply
I had Juverderm injections in the skin just above upper lip area (not actually in the lip) approximately 7 weeks ago and I too had the lumpy, uneven look. I've made 3 follow-up visits as the Doctor who did the injections said it was swollen and he wanted to give it time for the swelling to go down. The doc gave me an anti-swelling medication (steroid) to take, and the lumps/uneven look was still there. This past week the Doc used an injection to reduce the Juverderm in those few areas and the lumps are gone, it looks fine. Although, now I know that Juverderm for the lip area does not work for me, so I'm going back to Restalayne for the lip area. I have fair-skin, thin-skin and have a very thin face so all of this combined, did not help. I do believe you need to give yourself some time to allow the swelling to go down, but if you don't like it after a few weeks, the Juverderm can be taken out or reduced by another type of injection (sorry don't remember the injection/medicine name); maybe an online Doctor can reply with what they think I'm talking about.
  • Reply
I have been having the fillers for a couple of years now. Love the look after the swellling and a couple of bruises subside, give it time to relax the muscles in the face, they get tortured.If you have the lips done very softly that also gives a complimentry look overall.
  • Reply
Give it time to settle, a couple of days for swelling/bruising longer for a final result. I have been doing cheeks, lips & side of mouth for a couple of years & love it. Don't do much to the lips though, as i like them softer looking.
  • Reply
Did your situation ever clear up or do you still have "chipmunk mouth". I'm having a similar issue. What did your injectionist say? Have you talked to her about it? I'm also in my early 30s.
  • Reply
It's a lot better than it was. There is still very subtle pouching at the sides of the mouth, but more or less everything looks normal. I guess I'm willing to deal with the slight pouching because it's less unsightly than the lines around my mouth were. Nevertheless, the next time I get it done, I will be more selective about who I let do it. I have a feeling that it could have been done better. For 1300 dollars, there shouldn't be any problems like this it all in my opinion.
  • Reply
You need to give this time to settle down. Usually a few days is all that is needed but it may take a week or so. Don't panic just yet.
  • Reply